Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Why am I having trouble peeing?

blackberrybunnybblackberrybunny Posts: 157
edited 06/11/2012 - 8:45 AM in Back Surgery and Neck Surgery
Hi everyone,
I'm a 41 year old woman with annular tears in my L4-L5, L5-S1, with leakage from the discs and after a discogram, and meeting with different surgeons, it was agreed upon that I am facing a MLSF.
For the past couple of months, I have noticed that it is becoming harder and harder for me to pee. To get the stream started. One time I timed myself, and it took 18 minutes to get started! When it starts, it stops, and sputters.
I have never had any children and have only had one urinary tract infection, when I was 16. I've never had a problem like this. My PCP has done 3 urinalyses on me in the past 3 months, and there are no infetions, no problems.
I forgot to ask my Neurologist about this. Could it be the pressure of my torn discs are somehow affecting the nerve bundles that govern my bladder? I don't have any problems on doing #2, I've been as regular as can be, every day, for years now.
Do you think this is a nerve problem? I even just had a complete physical/examination and everything was okay!
Someone said maybe it's the Lortabs, a side effect, but I've been on them for over 5 years now and never had any problems before. They USUALLY make people constipated, if anything, but NOT me! So any ideas? And thank you! This is SO embarrassing to have to ask strangers like this!


  • It's definitely something you should bring up to your doc, sooner rather than later.

    If you do some research, you will find that every single medication listed in your signature, can cause urinary retention. This is something that most of us never think to look for when looking at common drug side effects. I never looked until I was taking Cymbalta and experienced urinary retention from it. It took a little while before it started, but was very disconcerting at it's peak.

    None of us can say whether or not it is a nerve issue or just a medication reaction. That's where your doc comes in pretty handy.

    I hope this helps. Please let us know what the doc has to say.


  • You need to go to a urologist and have them run the test to see if it is medication or a nerve issue. No one here can say for sure. I recently went through the same thing but unfortunately it got so bad that it was backing to my kidney's. I down played my spine issues till they ran all the appropriate test to be sure it wasn't something else. Often times we tell them we have spine issues and they are quick to put it off as a spine issue and it could be something completely independent of the spine, but then again as C suggested it could be the medicine or related. In the long run mine did come back to a nerve issue causing a decendended bladder and like you I have had no children, no infections or anything. But as you know that can turn dangerous, so you need to seek out a doctor over it.
  • Thanks for all of your quick replies and help you guys! I am wondering if maybe it is the Celexa I am on. Or can a blood pressure pill do this? I am now on 2 different bp pills a day.

    I will have to make an appt. to see my PCP again. I've been drinking 8+ glasses of water every day, and one glass of milk, as I am dieting. So I'm having to pee a lot and yes, it is very disconcerting!

    Thanks for the help. ;)
  • I would definately make an appt with your doc just to double check that it is not a nerve issue. I've heard the nerve issues usually cause incontinence but I'm not sure about retention.

    If you call your pharmacist you could list your medications to see if it is a side effect listed for them.

    Hope it works out soon that would be annoying!!
Sign In or Register to comment.